|MONDAY, DECEMBER 29, 2008 12:07 PM, CST|
I'm so sick of the cold weather already! Is it spring yet??
No new updates. It is T-minus one day before my first chemo treatment. By this time tomorrow I will likely be a nervous wreck, attempting to cover it up with humor. I still haven't heard anything about my bone marrow biopsy. I think I will just wait until tomorrow when I see my oncologist and ask her. I think it's pretty cool that I have a woman oncologist, and her assistant is a very cool dude whose name I can't recall.
Um, I get to take all my animals in to see their doctor this afternoon to get up to date on shots. Cody (my chocolate labrador) and Harley (my black lab border collie cross) both need a few vaccinations and an exam; Noel (my kitty) just needs her Depo-Medrol injection. It's a steroid shot, and it's the only thing that makes her feel better--she has arthritis in almost all of her joints, a heart murmur, and she's walking on a bone spur. Her normal behavior is to sleep all the time, not play, and lick the places that hurt until her fur is gone and her skin bleeds. How on Earth that makes her feel better is beyond me! After her injection, she's like a new kitten. Whatever makes her feel better!
OK, so the last drug in the ABVD series is dacarbazine (duh-KAR-buh-zeen). It's name alone just completely gives me the creeps. I'm not sure why, but the website I normally go to to reference drugs (www.rxlist.com) does not list a lot of information, I think because a lot is not known about how this drug actually works. It seems that it may also interfere with DNA.
The major side effect is low white blood cell count, which can be severe enough to stop treatment with this drug. Severe liver damage has also occurred, as has severe allergic reaction. More frequently, decreased appetite, nausea, and vomiting occur (the literature shows that this occurs in about 90% of people treated with this drug). This can't always be controlled with some of the drugs they use, and sometimes treatment needs to be stopped. Other things that can occur are: fever, general feeling of discomfort, hair loss, facial flushing, and sometimes sensitivity to light.
Well, I will wrap this one up. I'm trying to enjoy my last day of normalcy, but I have a lot to do yet today. I really wish this wasn't happening, but here it is, and I have to deal with it. It's becoming a little more realistic now that chemo day is almost here. The past few weeks, I've been able to put this at the back of my mind because it seemed like so far away. Now it's here and totally in my face.
On a lighter note, check out this website: http://www.imtooyoungforthis.org/index.shtml. I found it on the blog of another person who went through Hodgkins and treatment with ABVD, Kelly Kane. She is around my age, which is kinda nice, and her blog has been tremendously helpful. At least I know I'm not the only chick who is infatuated with her hair :) Check out her blog at http://www.chemopalooza.com/ and show her some love, too!
See you all later!!